MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570520
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 18, 2019 that a wallflex biliary rx fully covered stent was to be used to treat a 2-3 cm stricture caused by choledochal tumor in the common bile duct during a biliay stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent moved out of its position after deployment.The stent was removed with forceps and another wallflex biliary stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter's address 1: (b)(6).Block h6: problem code 3009 captures the reportable event of stent positioning problem.Block h10: a fully deployed wallflex biliary rx covered stent and delivery system were returned for analysis.Visual examination of the returned device found the outer sheath was kinked at the end of the stiffening mandrel.The inner member and clear outer sheath were also kinked at the guidewire access sheath (gas) section.The stent was measured to be within specifications.No other issues with the stent and delivery system were noted.The damages noted to the delivery system may have been a result of device manipulation post procedure outside the patient.Taking all available information into consideration, the investigation concluded that the reported event is likely due to procedural factors such as handling of the device, the technique used by the user, and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9180045
Report Number3005099803-2019-04953
Device Sequence Number2568784
Product Code FGE
UDI-Device Identifier08714729764908
UDI-Public08714729764908
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2020
Device Model NumberM00570520
Device Catalogue Number7052
Device Lot Number0022298822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight52